View Full Version : Daytrana (patches) and the marks left behind


jmangan
08-07-07, 05:10 PM
This has nothing to do with Eating disorders, but it does have to do with body image. I take Daytrana for my ADD, which is a medicine in the form of a patch. I love it, and its my favorite medicine yet, however, it leaves red, itchy, square-shaped marks on my hips where I wear them. They stop itching after a while, but the marks stay there for months...does anyone know how I can get rid of these, or if these should be appearing? This isn't an emergency or even a big deal, but I figured there would probably be some people here who could help me.

speedo
08-07-07, 09:28 PM
Don't put the patch in the same place every day. Do so every other day. That will reduce the redness a bit.

The red marks are normal and will go away after a few hours without a patch.

Adhesive left on your skin can be removed with some mineral spirits on a cotton ball or some gauze.

If you develop a persistent rash you shoul;d talk to your doctor.

Me :D

PeterMac
08-07-07, 10:25 PM
Perhaps you're allergic to something in the patches? I don't worry much about marks, and usually have skin wounds in various states of healing at any one time, but I wouldn't be very happy about a big red mark that took months to dissapear.

jmangan
08-08-07, 05:09 PM
I do switch hips everyday, and put them in different places everyday. For instance:

Day 1: Left Hip, Lower
Day 2: Right Hip, Higher
Day 3: Left Hip, Higher
Day 4: Right Hip, Lower

But it still persists. I have about a dozen red, square, marks on each hip. They only itch a little, but are very unsightly and I dont like them.

I also devolped petechia (http://en.wikipedia.org/wiki/Petechia) all over my legs and chest and stomach lately, which my doctor said as of now, is nothing to worry about. But after doing some research, I found that this can be caused from certain medications. So maybe I am having a reaction to it??

Also, it said that these can be from viral infections. About a month and a half ago, I came down with the Norovirus, and got very sick. So perhaps that is it. Hopefully it is nothing more serious than that.

Another question I have about Daytrana is does it raise the levels of testosterone in males?? I find when I take it not only do I feel much angry and fell the need to run, workout, or sometimes hit something, but I also feel that the..."urge to slurge" is much much higher. It is definetly a noticable difference.

And lastly (sorry about the long post) I do feel a little depressed when I take this medicine. And it happened when I took adderall as well. This is much less noticable, and I can make myself feel better by simply telling myself, "its just the medicine, things are alright" but its hard to cheer myself up everytime. I also get very minor headaches and feel tense everytime I take my mediicine.

Thanks for all the help!